Matematicheskaya Teoriya Igr i Ee Prilozheniya
RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB  
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Mat. Teor. Igr Pril.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Mat. Teor. Igr Pril., 2020, Volume 12, Issue 2, Pages 63–81 (Mi mgta259)  

Secretary problem with vanishing objects

Sergey I. Dotsenkoa, Georgiy M. Shevchenkob

a Taras Shevchenko National University of Kyiv
b Taras Shevchenko National University of Kyiv

Abstract: We consider a version of the secretary problem where elements may vanish during the selection and become unchoosable. We construct a selection strategy and identify the probability to select the best element, which turns out to be asymptotically maximal as number of elements increases indefinitely. As an auxiliary result of independent interest we establish large deviation probability estimates for sums of independent variables with distinct geometric distribution.

Keywords: optimal selection problem, secretary problem, vanishing objects, large deviation probability.

Full text: PDF file (135 kB)
References: PDF file   HTML file
UDC: 519.88/.21
BBK: 22.18
Received: 10.05.2020
Revised: 17.06.2020
Accepted:25.06.2020

Citation: Sergey I. Dotsenko, Georgiy M. Shevchenko, “Secretary problem with vanishing objects”, Mat. Teor. Igr Pril., 12:2 (2020), 63–81

Citation in format AMSBIB
\Bibitem{DotShe20}
\by Sergey~I.~Dotsenko, Georgiy~M.~Shevchenko
\paper Secretary problem with vanishing objects
\jour Mat. Teor. Igr Pril.
\yr 2020
\vol 12
\issue 2
\pages 63--81
\mathnet{http://mi.mathnet.ru/mgta259}


Linking options:
  • http://mi.mathnet.ru/eng/mgta259
  • http://mi.mathnet.ru/eng/mgta/v12/i2/p63

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Математическая теория игр и её приложения
    Number of views:
    This page:54
    Full text:51
    References:6

     
    Contact us:
     Terms of Use  Registration to the website  Logotypes © Steklov Mathematical Institute RAS, 2021